Alabama, 2002Lightning Strike in Alabama, June 25, 2002
June 25, 2002 · NWS BMX · 1 event in 1 county or zone
1 lightning, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $25,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Jun 25, 2:00 AM CST, 8 hours earlier.
Area forecast discussion, Jun 25, 2:00 AM CST, 8 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM, AL
300 AM CDT TUE JUN 25 2002
NOT MUCH CHANGE OVER THE NEXT 48 HOURS AS THE UPPER LOW REMAINS JUST
ABOUT IN PLACE OVER TX/AR/LA. WARM MOIST SOUTHERLY FLOW CONTINUES TO
KEEP PW IN THE 1.5 TO 2.0 INCH RANGE AND SURFACE DP AT OR ABOVE 70
DEGREES. THUNDERSTORMS WILL CONTINUE TO BECOME MORE NUMEROUS DURING
THE DAY AND THAN LINGER THROUGH THE NIGHTTIME HOURS. DURING WEDNESDAY
THE UPPER LOW BECOMES AN ELONGATED TROUGH OVER THE SAME AREA. UPPER
FLOW BECOMES MORE SOUTHWEST BUT PW STILL REMAINS HIGH. SO EXTENDED
WILL SOUND VERY MUCH LIKE THE PRESENT.
HSV 089/070 090/070 524
BHM 090/071 091/070 524
MGM 091/071 091/070 524
.BHM...NONE.
In the hours before
Special weather statement, Jun 25, 6:13 AM CST, 3 hours 47 minutes before
ALZ001>050-251330-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
713 AM CDT TUE JUN 25 2002
HAZARDOUS WEATHER OUTLOOK FOR NORTH AND CENTRAL ALABAMA...
DEEP SOUTHERLY FLOW ALOFT WILL KEEP AN ALREADY MOIST AND UNSTABLE
AIRMASS IN PLACE THROUGH WEDNESDAY MORNING ALLOWING FOR SHOWERS AND
THUNDERSTORMS. ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT
PERSONNEL SHOULD NOT BE NECESSARY.
NO HAZARDOUS WEATHER IS NOT EXPECTED THROUGH WEDNESDAY MORNING.
Lightning, Marshall
- When
- June 25, 10:00 AM CST
- Where
- Marshall County, Grant
- Property damage
- $25,000
- Reported by
- NEWSPAPER
- Coordinates
- 34.367, -86.307 (the zone’s center; the record gives no point)
Lightning struck a home in Kennamer Cove and started a fire on the third floor. The fire was confined to the top of the structure but caused major damage. No injuries were reported.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Maryland, June 25 to 26, 20026 deaths · 9 events
- Heat in Missouri, June 25, 20021 death · 1 event
- Tornadoes and Hail in Minnesota, June 25, 2002$810,000 · F1 · 22 events
- Hail and Damaging Winds in Wisconsin, June 25, 2002$850,000 · 1.75 in hail · 23 events
- Tornado and Damaging Winds in Wisconsin, June 25, 20022 injured · $123,000 · F1 · 5 events
- Flooding and Hail in Ohio, June 25, 20021 injured · $60,000 · 50 kt wind · 6 events
- Hail and Damaging Winds in Nebraska, June 25, 2002$36,000 · 1.75 in hail · 15 events
- Tornado and Hail in Minnesota, June 25, 2002F1 · 13 events
- Tornadoes and Hail in North Dakota, June 25, 2002F0 · 26 events
- Damaging Winds and Lightning Strike in New York, June 25, 2002$30,000 · 3 events
- Damaging Wind in Tennessee, June 25, 2002$25,000 · 1 event
- Flash Flood and Damaging Wind in Indiana, June 25, 20022 injured · 50 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5300609.